Jump to content
Important Survey - Please Participate ×

Newbie In withdrawal - need to talk as what to do. Xanex


[Be...]

Recommended Posts

Hi.

I am new to this site so thank you for the welcome. But I am currently feeling quite unwell, with bad stomach, brain fog and ear problems which are making typing this difficult so for today I will keep it short.

I have been taking benzos as a whole for a few years for anxiety and insomnia. The last few months I have been taking more, between 6-9mg of Xanex. I can't give a precise amount because in my drug induced haze I was not really tracking. But could have been 2 tablets one day, 3 the next.

I knew I was being stupid, irresponsible so I set a date to stop taking them. Normally I have not had any issues stopping with a few days cold turkey but this time is different.

8 days ago I cut down to 3mg strictly a day. Couple of nights of mild insomnia followed but then came the brain fog, blocked ears feeling, along with stomach issues and mild aching. I cannot think straight and want to talk about my best route forward.

I figure as I have gone a week already I should ride it out until I stabilise at 1mg. Will it help splitting the dose to morning and night being as it is quick half life? Or should I take a bit extra and then stabilise from that dose?

This might sound stupid but will I definitely stabilize with such a big drop. At the moment it does not feel like I will get better but I don't want to have wasted the last week.

Apologies if I have been non-sensical and I will add more once I am feeling better

Link to comment
Share on other sites

If you have any chance to stabilize before you continue your taper that would be great. Normally, no more than 10 percent of your previous dose is recommended to cut and wait minimum 10-14 days between cuts and look for symptoms. Between cuts symptoms should level off then you can continue, so you remain functional. It is tricky with Xanax because it is a short acting benzo, perhaps your plan to spread out your dose through out the day would help to prevent symptom spike. Some people switch over to long acting benzodiazepines to make smoother taper, that is always an option. 
Link to comment
Share on other sites

Thanks for the response.

This is something I am not going to rush. I have enough pills to keep me going. I just feel lost. I cannot even see properly typing this let alone navigate this site. I just need to stabilize, then I can look at all the plans.

I am adamant I want to stop so really don't want to go up again. I just can't work out in my head if I am better splitting, which does not last me or taking whole which still does not last me.  Basing on what you say about half life, I probably am better off splitting as long as this won't increase my stabilising time.

Link to comment
Share on other sites

Bendy,

If I understand correctly you cut from 6-9 mg per day xanax to 3 mg per day, little over a week ago. That is a dramatic change, sudden decrease, over 50 percent. That sudden dip can absolutely cause your symptoms "insomnia followed but then came the brain fog, blocked ears feeling, along with stomach issues and mild aching. I cannot think straight and want to talk about my best route forward."

Your symptoms may actually worsen even if you remain on your new 3 mg dose because of this sudden drop and certainly worsens if you continue down to 1 mg per day. You have been taking Xanax way too long to be able to pull this off.

"I figure as I have gone a week already I should ride it out until I stabilise at 1mg" this part of your plan is unlikely to work out at this time, again because you are in absolute chaos as you mentioned and your withdrawal symptoms are expected to increase which you (I assume) would prefer to avoid.

As much as I regret to say you need to re-group, get back to your initial schedule and plan a reasonable, doable , taper schedule you can stick with in the long run. With a clear head and good understanding your standing it is much easier to create a reasonable withdrawal plan. Xanax is not the type of medication you can expect much flexibility from during your withdrawal process. My understanding is that you used to take it as you felt you needed it, without much restrictions or even really counting how many. This is not unusual. In different countries around the world people are just being prescribed Xanax as "candy" without much thought given to potential dependence, side effects, withdrawal or tolerance development.

It would be great if you could discuss your plan with a doctor who understands benzodiazepines and withdrawal from them.

On BenzoBuddies you can look at Planning Your Withdrawal (Taper Plans) discussion board for advise and ask question from people who are in similar situation.

It is essential for you to understand what Xanax is all about, so please read the part of The Ashton Manual which discuss Xanax, short acting benzodiazepines, withdrawal schedules, list of symptoms and so on.

Considering the relatively high dose of Xanax you have been taking for years if I understand you correctly, you are in this "divorcing from benzo ride" for a while and you have a chance to make this ride relatively comfortable with planning well. I do not know the reason behind your taper and I do not know whether you must get off of it quickly, but if there is any chance you could do it based on understanding and planning, with clear head you can reduce discomfort and you will have a better chance to put benzodiazepine use behind you for good. I had no idea about the medication I was taking for 8 years, clonazepam, just followed my doctors order until one day my body decided it needs more. I developed much worse symptoms you have been describing to have without ever reducing my dose, just all of the sudden, out of the blue, not even knowing that they are withdrawal symptoms. Took months of doctors visit, misdiagnosis and long time suffering until figured it out that I am in withdrawal. I understand now what it means, how I got there and I wish that you could control your taper, because I could not control mine (never been able to stabilize) not even on double dose.

All the best to you.

Link to comment
Share on other sites

Just incase anybody comes across this in a similar situation, it has been 10days since I cut down from between 9 and 15mg Xanex to 3mg.

Today I have woke up better. I still feel agitated, but the other symptoms have gone or are milder/ manageable. I could not see properly, blurred vision, think properly, a big fog in my brain which robbed me of any hope, being able to complete daily tasks etc. Ear ache, stomach issues and insomnia.

I am by no means 100% but everything is a lot better. More importantly, I am able to plan. I have been very silly in all aspects, but it is time to do things right.

I am going to allow myself a few days to feel better at current dose of 3mg. Then I will start, and slowly. I am in no rush. But yes, exactly 10 days and hope has returned.

I will now move over to a more appropriate thread to write a journal.

Link to comment
Share on other sites

I’ve been on Xanax a long time. Take a look at my signature at the bottom. This is the taper I am following and it’s tough! I can’t imagine tapering faster than this. My side effects are tough but bearable. You might consider doing a slower taper. I’m working with a doctor while I’m doing this and I just can’t go faster and I’m happy to take it slowly.
Link to comment
Share on other sites

×
×
  • Create New...